Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 29, 2005, 1:45 PM CDT for Outagamie County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 1:45 PM CDT (18:45 UTC)
- Expired
- May 29, 2005, 2:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Outagamie County, WI
The radar
The Green Bay radar (KGRB), 29 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 291846 SVRGRB WIC087-291930- /O.NEW.KGRB.SV.W.0012.050529T1845Z-050529T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN * UNTIL 230 PM CDT * AT 139 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF BLACK CREEK...OR ABOUT 16 MILES SOUTH OF SHAWANO...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NICHOLS BY 150 PM... BRIARTON BY 155 PM... SEYMOUR BY 205 PM... LAT...LON 4459 8864 4450 8870 4436 8819 4459 8820 $$ ECKBERG
2 follow-up statements
000 WWUS53 KGRB 291904 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 203 PM CDT SUN MAY 29 2005 WIC087-291930- /O.CON.KGRB.SV.W.0012.000000T0000Z-050529T1930Z/ OUTAGAMIE WI- 203 PM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR OUTAGAMIE COUNTY... AT 157 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR LEEMAN...OR ABOUT 17 MILES SOUTH OF SHAWANO...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NICHOLS BY 210 PM... SEYMOUR BY 215 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4459 8864 4450 8870 4436 8819 4459 8820 $$ ECKBERG
000 WWUS53 KGRB 291929 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 228 PM CDT SUN MAY 29 2005 WIC087-291938- /O.EXP.KGRB.SV.W.0012.000000T0000Z-050529T1930Z/ OUTAGAMIE WI- 228 PM CDT SUN MAY 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY EXPIRES AT 230 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. CLUSTERS OF THUNDERSTORMS WILL CONTINUE ACROSS OUTGAMIE THROUGH 4 PM. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN. LAT...LON 4459 8864 4450 8870 4436 8819 4459 8820 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:45 AM CDT, 10 hours earlier.
Area forecast discussion, May 29, 3:45 AM CDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT SUN MAY 29 2005 .SHORT TERM...TODAY THROUGH MONDAY. UPPER LOW WILL CONTINUE TO DRIVE THE WEATHER ACROSS THE AREA THROUGH THIS PERIOD. IT/S PRIMARY EFFECT WILL BE TO PRODUCE INSTABILITY SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING HOURS. THERE ARE A FEW OTHER FEATURES AS WELL. THERE IS A TROUGH FROM OMAHA TO CENTRAL WISCONISN AT 06Z. THIS TROUGH SHOULD HAVE A BIT OF MOISTURE CONVERGENCE ALONG IT AND WILL SERVE AS A FOCUSING MECHANISM AS IT BEGINS TO MOVE EAST ACROSS THE STATE. WITH COLD TEMPERATURES ALOFT I WOULDNT BE SURPRISED TO SEE SOME NEAR SEVERE HAIL. TONIGHT/S CLOUD COVER WILL ONCE AGAIN DRIVE FOG FORMATION AS IT HAS THE PAST TWO NIGHTS. DENSE FOG POSSIBLE WHERE SKIES CLEAR. MEMORIAL DAY SHOULD ALSO HAVE AFTERNOON INSTABILITY SHOWERS. .LONG TERM...MON NGT THRU NXT SAT. MAIN FCST CHALLENGE WL BE TEMPS THRU MID-WEEK AND THEN WHEN TO BRING NXT CHC OF PCPN INTO NE WI LATE NXT WEEK. STARTING MON NGT...MDLS CONT TO STRUGGLE WITHI THE SPD OF THE UPR LOWS DEPARTURE WITHI LOCATIONS RANGING FROM WRN SECTIONS OF NY STATE TO SOUTH OF DETROIT BY 12Z TUE. IF THE SLOWER MOVEMENT PROVES CORRECT...PCPN CHCS WOULD LINGER INTO MON EVENING WHEREAS THE FASTER MOVEMENT WOULD END ANY PCPN LATE ON MON AFTERNOON. TAKING THE DIPLOMATIC APPROACH...EXPECT UPR LOW TO BE OVR LWR MI MON EVENING WHICH IS STILL CLOSE ENUF TO THE FCST AREA TO WARRANT A MINIMAL POP EARLY. AS HI PRES THEN BUILDS INTO THE WRN GREAT LKS OVRNGT...SKIES SHOULD BEGIN TO GRADUALLY CLR. WEAK HI PRES FCST TO MOV INTO THE RGN ON TUE BRINGING A MIX OF SUN AND CLDS. WARMER 8H TEMPS WL BE NEGATED SOMEWHAT OVR ERN WI WHERE EXPECTED NE WNDS TO BRING MARINE LYR INLAND. MAY NEED TO RAISE TEMPS OVR WRN SECTIONS OF THE FCST AREA AS EARLY JUNE SUN QUITE POTENT. SFC HI PRES TO BE JOINED BY UPR RDG TUE NGT PROVIDING FOR MOSTLY CLR SKIES AND LGT WNDS. MIN TEMPS SHOULD BE SIMILAR TO MON NGTS. HEADED INTO THE EXTENDED...MAIN STORY WL THE HANDLING/TIMING OF NXT UPR LOW/TROF AS IT PUSHES ACROSS THE NRN TIER OF STATES LATE IN THE WEEK. MEAN FLOW OVR THE WRN GREAT LKS WL BE FROM THE SW WHICH TRANSLATES TO WARMER TEMPS AND INCREASED MSTR. NE WI TO REMAIN ON THE WRN EDGE OF THE RETREATING HI PRES ON WED THUS DRY CONDITIONS WL PREVAIL UNDER PARTLY SUNNY SKIES. TEMPS TO WARM INTO THE 70S (EXCEPT ALONG THE IMMEDIATE LK MI SHORELINE). NXT UPR LOW/TROF PROGGED TO REACH THE ROCKIES (VCNTY MONTANA) BY THU AS SFC HI AND UPR RDG SHIFT FARTHER TO THE EAST. MAIN DYNAMICS STILL LOCATED WELL TO OUR WEST OVR THE NRN PLAINS AND MSTR JUST STARTING TO BE TAPPED...THEREFORE WL CONT TO KEEP THU DRY. TEMPS TO REMAIN AROUND NORMAL WITH MOST LOCATIONS IN THE LWR TO MID 70S. THE UPR LOW ONLY REACHES THE NRN PLAINS ON FRI...HOWEVER A LEAD SHRTWV IS PROGGED TO ROTATE TOWARD THE WRN GREAT LKS AND COMBINE WITH BETTER DYNAMICS AND MSTR TO PROVIDE AT LEAST A CHC OF SHWRS AND TSTMS. 8H TEMPS PUSHING +14C COULD LEAD TO A WARM DAY IF PCPN HOLDS OFF LONG ENUF. FOR NOW...HAVE KEPT TEMPS IN THE LWR TO MID 70S. ANOTHER SHRTWV FCST TO APPROACH THE RGN ON SAT. DECENT DYNAMICS AND INSTABILITY IN PLACE (Q-G FORCING...RIGHT ENTRANCE RGN OF JET...LIS GOING SUB-ZERO)...THUS HAVE ADDED A CHC OF SHWRS/TSTMS TO THE FCST. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 29, 12:00 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN MAY 29 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A FEW STORMS COULD PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE ALSO EXPECTED LATER IN THE WEEK...ON FRIDAY AND SATURDAY. WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-301700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING... BUT NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE ALSO EXPECTED LATER IN THE WEEK...ON FRIDAY AND SATURDAY. WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY. KIECKBUSCH/ECKBERG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, May 29, 1:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
129 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL GILLETT 44.90N 88.31W
05/29/2005 0.50 INCH OCONTO WI LAW ENFORCEMENT
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:47 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 18 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.